Dec 28, 2012
Hi doc, recently I had unprotected oral sex. Realising what I did, I went to A&E and was given atripla for 28 days and doxcycline. I only drank 3 days doxycycline but completed the 28 days atripla.I took a single dose Azithromoycin 2 weeks after the incident. I initiated the PEP 13 hours after the incident. If the person had any other STI beside HIV, do u think the PEP treatment will fail? I read that STDs such as clam, gon etc are easier to transmit HIV. So I am worried if the person had any STI and HIV then PEP might fail. Please help my confused mind.
Response from Mr. Cordova
I am not sure why they would have prescribed you PEP or given you all of those antibiotics. Oral sex is a lower risk activity and by itself does not warrant PEP. As for other STI's, unless you were experiencing symptoms, or had an STD test come back positive, I am not sure why they were treating you.
To answer your question - If the other person had another STI, it would not effect the efficacy rate of the PEP, it would just likely mean that there was more virus present in their semen or vaginal secretions.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- HIV Test After Blowjob From A Prostitute
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Swollen Lymph Glands After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.